Alert archive / Georgia / Flood Watches in 2009
Flood Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Mar 14, 2009, 4:46 PM EDT for 51 counties in Georgia. It took effect at Mar 15, 2009, 12:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2009, 4:46 PM EDT (20:46 UTC)
- In effect from
- Mar 15, 2009, 12:00 AM EDT
- Expired
- Mar 16, 2009, 12:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 51 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WGUS62 KFFC 142046 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EDT SAT MAR 14 2009 GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-150500- /O.NEW.KFFC.FA.A.0003.090315T0400Z-090316T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS 446 PM EDT SAT MAR 14 2009 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA... NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING * A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD FROM THE SOUTH CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST THROUGH SUNDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE REGION THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE TWO TO THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD WATCH AREA...WITH ISOLATED HIGHER TOTALS. * THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS MOIST FROM THREE TO FOUR INCH RAINS THAT FELL ON MARCH 1ST. ADDITIONAL RAINFALL OF TWO TO THREE INCHES WILL LIKELY RESULT IN AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO EARLY NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY WHERE HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS OCCUR. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ 19
6 follow-up statements
111 WGUS62 KFFC 150254 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 PM EDT SAT MAR 14 2009 GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-151100- /O.CON.KFFC.FA.A.0003.090315T0400Z-090316T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS 1054 PM EDT SAT MAR 14 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING * A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD FROM THE SOUTH CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST THROUGH SUNDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE REGION THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE TWO TO THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD WATCH AREA...WITH ISOLATED HIGHER TOTALS. * THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS MOIST FROM THREE TO FOUR INCH RAINS THAT FELL ON MARCH 1ST. ADDITIONAL RAINFALL OF TWO TO THREE INCHES WILL LIKELY RESULT IN AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO EARLY NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY WHERE HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS OCCUR. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
244 WGUS62 KFFC 150802 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 AM EDT SUN MAR 15 2009 GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-152100- /O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS 402 AM EDT SUN MAR 15 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH MONDAY MORNING * A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD FROM THE SOUTH CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST THROUGH SUNDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE REGION THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE TWO TO THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD WATCH AREA...WITH ISOLATED HIGHER TOTALS. * THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAIN MOIST FROM THREE TO FOUR INCH RAINS THAT FELL ON MARCH 1ST. ADDITIONAL RAINFALL OF TWO TO THREE INCHES COULD RESULT IN AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO EARLY NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY WHERE HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS OCCUR. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
251 WGUS62 KFFC 151948 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT SUN MAR 15 2009 GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-160400- /O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS 348 PM EDT SUN MAR 15 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH MONDAY MORNING * A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD FROM THE CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST THROUGH MONDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE REGION THROUGH MONDAY. TOTAL RAINFALL WILL AVERAGE TWO TO THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD WATCH AREA...WITH ISOLATED HIGHER TOTALS. * THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS MOIST FROM THREE TO FOUR INCHES OF RAIN THAT FELL ON MARCH 1ST. ADDITIONAL RAINFALL OF TWO TO THREE INCHES COULD RESULT IN AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO EARLY NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY WHERE HEAVIER SHOWERS OCCUR. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
726 WGUS62 KFFC 160251 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 PM EDT SUN MAR 15 2009 GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-161100- /O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS 1051 PM EDT SUN MAR 15 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH MONDAY MORNING * A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK NORTHEAST ACROSS THE AREA FROM AN UPPER LOW SLOWLY PROGRESSING EASTWARD FROM THE CENTRAL U.S. A SHALLOW LAYER OF COOL AIR AT THE SURFACE ACROSS MOST OF NORTH AND CENTRAL GEORGIA WILL PERSIST THROUGH MONDAY. THESE TWO FEATURES COMBINED WILL RESULT IN A FAVORABLE ENVIRONMENT FOR WIDESPREAD RAINFALL ACROSS THE REGION THROUGH MONDAY. TOTAL RAINFALL WILL AVERAGE TWO TO THREE INCHES THROUGH EARLY MONDAY ACROSS MUCH OF THE FLOOD WATCH AREA...WITH ISOLATED HIGHER TOTALS. * THE GROUND ACROSS MUCH OF NORTH AND CENTRAL GEORGIA REMAINS MOIST FROM THREE TO FOUR INCHES OF RAIN THAT FELL ON MARCH 1ST. ADDITIONAL RAINFALL OF TWO TO THREE INCHES COULD RESULT IN AT LEAST MINOR FLOODING OF SOME CREEKS AND STREAMS INTO EARLY NEXT WEEK. SEVERAL RIVERS AND STREAMS IN CENTRAL GEORGIA JUST FELL BELOW FLOOD STAGE IN THE LAST COUPLE OF DAYS. SOME PERIODS OF URBAN FLOODING WILL ALSO BE POSSIBLE THROUGH EARLY MONDAY WHERE HEAVIER SHOWERS OCCUR. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
327 WGUS62 KFFC 160835 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 AM EDT MON MAR 16 2009 GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-161600- /O.CON.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS 435 AM EDT MON MAR 16 2009 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA AND WEST CENTRAL GEORGIA. * UNTIL NOON EDT TODAY * THE LAST FEW IN A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK ACROSS NORTH AND CENTRAL GEORGIA THIS MORNING. RAINFALL TOTALS OF 1 TO 3 INCHES HAVE OCCURRED THUS FAR. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE THIS MORNING...BEFORE THE RAIN STARTS TO DIMINISH BY AFTERNOON. * THE GROUND REMAINS SATURATED AND SMALL CREEKS AND STREAMS ARE RUNNING AT ELEVATED LEVELS DUE TO THE RECENT RAIN. MORE RAINFALL THIS MORNING WILL CAUSE ADDITIONAL RISES. A FEW STREAMS AND RIVERS MAY APPROACH FLOOD STAGE. URBAN FLOODING REMAINS POSSIBLE THIS MORNING...ESPECIALLY IN POOR DRAINAGE LOCATIONS. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
270 WGUS62 KFFC 161609 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1209 PM EDT MON MAR 16 2009 GAZ019>025-027-030>039-041>062-066>073-078-079-082-089-161715- /O.EXP.KFFC.FA.A.0003.000000T0000Z-090316T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS- TALBOT-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS 1209 PM EDT MON MAR 16 2009 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR PORTIONS OF NORTH AND CENTRAL GEORGIA HAS EXPIRED. THE LAST IN A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...BRINGING AN END TO THE RAINFALL BY TONIGHT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Mar 14, 4:30 PM EDT, 16 minutes earlier.
Area forecast discussion, Mar 14, 4:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EDT SAT MAR 14 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... BROAD SOUTHWEST FLOW ACROSS THE REGION SUPPORTED BY MEAN UPPER TROUGH SW U.S. THE TROUGH WILL BE SLOWLY PROGRESSIVE THROUGH THE SHORT TERM...WITH A SERIES OF EMBEDDED SHORT WAVES EJECTING NORTHEAST OUT OF THE MEAN TROUGH. MEANWHILE...A COOL CANADIAN HIGH HAS SETTLED INTO THE MID-ATLANTIC REGION...NOSING SOUTHWEST DOWN THE EAST SIDE OF THE APPALACHIANS INTO CENTRAL GA/EASTERN AL. THIS HAS RESULTED IN A WEDGE OF COOL AIR INTO NORTH/CENTRAL GA WHICH HAS BEEN REINFORCED BY PERSISTENT LIGHT RAIN SUPPORTED FROM THE WEAK DISTURBANCES ALOFT. ALTHOUGH THE PATTERN WILL BE SLOWLY PROGRESSIVE...IT WILL TAKE ANOTHER 48 HOURS OR SO FOR THE UPPER TROUGH AXIS TO REACH THE EASTERN U.S. AND FOR US TO SEE ANY SENSIBLE WEATHER CHANGE OR DRYING. MAIN CONCERNS FOR THE SHORT TERM ARE QPF AMOUNTS AND THE THREAT...IF ANY...FOR SEVERE WEATHER. WITH RESPECT TO QPF...IT APPEARS THAT THERE WILL BE TWO WAVES OF HEAVIER PCPN TO AFFECT THE CWA THROUGH THE SHORT TERM. THE FIRST WILL COME OVERNIGHT TONIGHT AS A WAVE OF SFC LOW PRESSURE RIDES NORTHEAST ALONG THE WEDGE BOUNDARY. EVIDENCE OF THIS ALREADY IN PLACE ACROSS C/S AL WHERE +SHRA/TSRA INCREASING ALONG RETREATING WEDGE BOUNDARY. WEDGE WILL LIKELY HOLD ACROSS MOST OF OUR CWA...WHICH WILL SUPPORT SUBSTANTIAL ISENTROPIC LIFT ACROSS CENTRAL AND N GA. GFS QPF SHOWING 1-2 INCHES OVERNIGHT GENERALLY NORTH OF I-20...WITH HPC QPF FOCUSING HEAVIER PCPN A LITTLE FURTHER SOUTH...ROUGHLY BETWEEN ATL-AHN-AGS-MCN-CSG. A SECOND ROUND OF HEAVIER +SHRA WILL AFFECT ROUGHLY THE SAME GENERAL AREA LATE SUN-MON MORNING AS THE MAIN UPPER TROUGH SHIFTS EAST INTO THE MID-SOUTH AND A SECONDARY WEAK SFC LOW RIDES ALONG THE PERSISTENT...YET SLOWLY RETREATING WEDGE BOUNDARY. GIVEN PROJECTED 3-DAY RAINFALL OF THREE INCHES ACROSS THE I-20 CORRIDOR...HAVE DECIDED TO ISSUE A FLOOD WATCH FROM MIDNIGHT TONIGHT - NOON MONDAY FOR CREEKS AND STREAMS AND SOME URBAN FLOODING. 3-4 INCHES OF RAIN FELL ACROSS MUCH OF THIS SAME GENERAL AREAS LESS THAN 2 WEEKS AGO...SO THE POTENTIAL FOR MANY CREEKS AND STREAMS TO RISE TO BANKFULL LEVELS IS RELATIVELY HIGH GIVEN PROJECTED QPF. FOR THE THREAT OF SEVERE...THIS APPEARS MINIMAL AT THIS POINT. WEDGE HAS PUSHED WEST INTO EASTERN AL AND SOUTH TO THE SOUTHERN BORDER OF THE CWA. SFC TEMPS IN THE 40S AND DEWPOINTS IN THE UPPER 30S N TO NEAR 50 S. THE SW BORDER OF THE WEDGE WILL GRADUALLY ERODE AS SFC LOW PRESSURE MOVES NORTHEAST OUT OF THE CENTRAL GULF COASTAL REGION. PROJECTED INSTABILITY MINIMAL AT BEST AND BEST LLJ HAS EXITED THE AREA. SITUATION IS FAR FROM IDEAL...GIVEN THAT WEDGE IS STRONGER THAN ORIGINALLY PROJECTED. HOWEVER...CANNOT COMPLETELY RULE OUT AN ISOLATED TSRA INTO THE SW PART OF THE CWA THIS EVENING AND OVERNIGHT...AND ACROSS SOUTHERN AREAS SUN NIGHT/MON MORNING...WHERE LIS BECOME SLIGHTLY NEGATIVE AND MUCAPE BRIEFLY PEAKS IN THE 100-200 RANGE. OVERALL...THE SEVERE THREAT AT THIS TIME APPEARS LOW ENOUGH TO LEAVE OUT. THE WEDGE ENVIRONMENT WITH RAIN AND/OR DRIZZLE WILL FAVOR WIDESPREAD 1-3SM BR...MAINLY AN AVIATION ISSUE. DO NOT FORESEE WIDESPREAD DENSE FOG ACROSS THE CWA AT THIS TIME. FOR TEMPS...MET HAS HAD MUCH BETTER HANDLE ON WEDGE AIR MASS AND CONSIDERABLY LOWER BIAS LAST TWO CYCLES. WILL LEAN HEAVILY TOWARD THE MET THROUGH THE SHORT TERM...WITH A SLIGHTLY HIGHER LEAN TOWARD THE MAV AROUND THE SOUTHERN WEDGE BOUNDARY AREA. .LONG TERM /TUESDAY THROUGH SATURDAY/... GFS/ECMWF IN GOOD AGREEMENT THROUGH THE EXTENDED. SLOWLY PROGRESSIVE PATTERN WILL ALLOW LOW AMPLITUDE POSITIVELY TILTED TROUGH TO SWEEP THROUGH THE AREA MON AND PUSH OFF THE COAST BY TUE MORNING. GREATLY MODIFIED CANADIAN AIR WILL OVERSPREAD THE AREA TUE-WED WITH THE MARCH SUN RESULTING IN SEASONABLY MILD TEMPERATURES. BY THU...THE POLAR VORTEX BEGINS TO STRENGTHEN. THE UPPER ATMOSPHERIC PATTERN AMPLIFIES AND EVOLVES INTO A WESTERN U.S. RIDGE...EASTERN U.S. TROUGH AS A SERIES OF STRONG SHORT WAVES TRACK ACROSS THE CANADIAN PROVINCES INTO THE DEVELOPING MEAN EASTERN U.S. TROUGH. A CANADIAN COLD FRONT IS PUSHED SOUTH INTO THE REGION THU. A NARROW LINE OF SHRA IS DEPICTED ALONG THE FRONT. LIS APPROACH ZERO IN A NARROW BAND ALONG THE FRONT AND UPPER DYNAMICS LOOK FAIRLY HEALTHY...BUT OVERALL SYNOPTIC PATTERN AND DRY ANTECEDENT AIR MASS PRECLUDES THE MENTION OF TSRA AT THIS TIME. ANOTHER AREA OF DRY...GREATLY MODIFIED CANADIAN AIR SPREADS OVER THE REGION FRI-SAT...KEEPING TEMPS NEAR SEASONAL NORMAL AND CONDITIONS DRY. ANOTHER COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST AT THE END OF THE WEEKEND...WITH POTENTIALLY THE NEXT CHANCE OF SHRA. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS NEXT SEVERAL DAYS WITH ABUNDANT RAINFALL...CLOUD COVER...AND COOL TEMPERATURES IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 42 52 49 59 44 / 100 100 70 100 5 ATLANTA 43 55 50 62 48 / 100 100 100 100 5 BLAIRSVILLE 41 57 51 57 41 / 100 100 60 50 5 CARTERSVILLE 44 57 50 61 42 / 100 100 70 70 5 COLUMBUS 56 66 59 66 48 / 100 100 100 100 10 GAINESVILLE 40 52 49 59 46 / 100 100 70 70 5 MACON 51 63 57 65 46 / 90 100 70 100 20 ROME 47 60 52 64 44 / 100 100 70 50 5 PEACHTREE CITY 45 55 51 63 42 / 100 100 100 100 5 VIDALIA 54 74 60 64 49 / 70 90 60 90 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BUTTS...CARROLL...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... JACKSON...JASPER...JONES...LAMAR...MADISON...MERIWETHER... MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON... WALTON...WARREN...WILKES. && 19
Hazardous weather outlook, Mar 14, 5:10 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT SAT MAR 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 AM EDT SAT MAR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF WEST CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE NORTHWEST GULF WILL PUSH INTO NORTH ALABAMA BY THIS EVENING. AS A RESULT...A STALLED FRONT ACROSS SOUTH GEORGIA WILL DRIFT NORTHWARD INTO SOUTH CENTRAL GEORGIA BY THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE WIND GUSTS TO 45 MPH AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... A WARM FRONT WILL MOVE INTO SOUTH CENTRAL GEORGIA LATER THIS AFTERNOON. SOUTHERLY WINDS SOUTH OF THE FRONT WILL FEED AMPLE MOISTURE NORTHWARD AND PROVIDE THE FUEL FOR WIDESPREAD SHOWERS ACROSS THE REGION THROUGH TONIGHT. THE ADDED LIFT AND INSTABILITIES ASSOCIATED WITH THE WARM FRONT COULD RESULT IN A FEW THUNDERSTORMS DEVELOPING ACROSS PARTS OF WEST CENTRAL GEORGIA DURING THE AFTERNOON. OTHERWISE...THE LACK OF DEEP LAYER INSTABILITIES WILL GREATLY HINDER SEVERE STORM DEVELOPMENT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY ACROSS SOUTH CENTRAL GEORGIA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED DURING THE REST OF THE PERIODS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.